Alert archive / Ohio / Flash Flood Warnings in 2006

Flash Flood Warning 51, NWS Cleveland, OH

July 27, 2006Cuyahoga County, Ohio

NWS Cleveland, OH issued this flash flood warning at Jul 27, 2006, 9:00 PM EDT for Cuyahoga County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2006, 9:00 PM EDT (01:00 UTC)
Expired
Jul 28, 2006, 12:00 AM EDT
In force
3 hr
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Cuyahoga County, OH

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 1.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1393 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1393 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KCLE 280103
FFWCLE
OHC035-280400-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
900 PM EDT THU JUL 27 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CUYAHOGA COUNTY IN NORTHEAST OHIO

* UNTIL 1200 AM EDT

* AT 900 PM EDT...FLASH FLOODING WAS CONTINUING IN NORTHEAST 
CUYAHOGA COUNTY. WIDESPREAD ROAD FLOODING WAS REPORTED NEAR EUCLID. 
BETWEEN 8 PM AND 9 PM...1 TO 2 INCHES OF ADDITIONAL RAIN 
FELL...BRINGING STORM TOTALS UP TO 4 INCHES IN NORTHEAST CUYAHOGA 
COUNTY.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EUCLID

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE 
YOUR VEHICLE THROUGH FLOODED ROADS. TURN AROUND...DONT DROWN

LAT...LON 4157 8149 4156 8148 4156 8139 4148 8139
      4148 8156 4151 8170 4158 8156 4161 8155
      4162 8149

$$

MRD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 7:40 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 27, 7:40 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OHIO
740 PM EDT THU JUL 27 2006

.AVIATION(00Z-00Z)...
THE WIDESPREAD SHOWERS AND STORMS OVER NRN INDIANA ARE EXPECTED TO
SPREAD EAST OVERNIGHT. THE PCPN IS ALSO EXPECTED TO EXPAND SOUTHWARD
AS THE SHORT WAVE OVER THE WRN LAKES MOVES EAST. THE 21Z RUC
SUGGESTS THAT THE BEST PCPN MAY NOT REACH CAK/YNG UNTIL AFTER
MIDNIGHT...BUT THERE SHOULD BE WIDESPREAD PCPN SPREADING EAST FROM
TOL/FDY INTO CLE THEN ERI THIS EVENING. WL BRING ALL SITES TO IFR
OVERNIGHT...THEN RISE BACK TO VFR BY TRMW AFTN BEHIND THE VORT. THE
BIG THREAT FROM THESE STORMS WILL BE THE VERY HEAVY RAIN WITH A DEEP
WARM CLOUD DEPTH AND PRECIPITABLE WATER VALUES ABOVE 2.0 INCHES.
SIGNIFICANT LIGHTNING ALSO LIKELY IN ANY HEAVIER STORM. THE STORMS
MAY ACTUALLY INCREASE IN INTENSITY AS HIGHER 0-6KM SHEAR VALUES MOVE
INTO THE REGION AS THE TROUGH AXIS APPRAOCHES.

&&

.SHORT TERM (TNGT THRU FRI NGT)...

HEAVY RAIN CONTINUES ACROSS THE SOUTHERN ERIE LAKESHORE AT THIS TIME
WITH CONVECTION CONTINUING WEST THROUGH CENTRAL ILLINOIS. THIS
ACTIVITY IS OCCURRING ALONG THE AXIS OF DEEP TROPICAL MOISTURE WITH
PRECIPITABLE WATER VALUES AROUND 2 INCHES AND 850 MB DEW POINTS IN
THE MID TEENS WITH SURFACE DEWPOINTS IN THE MID 70S. WITH LAKE ERIE
WATER TEMPS IN THE MID 70S AS WELL...THIS MAY HELP INCREASE MOISTURE
AND INSTABILITY OVER THE LAKESHORE COUNTIES. WITH THIS VERY MOIST
AIR MASS AND THE APPROACH OF A SHORT WAVE WHICH IS EXPECTED TO CROSS
THE REGION BY FRIDAY MORNING...A FLASH FLOOD WATCH HAS BEEN ISSUED
FOR THE ENTIRE AREA. RAINFALL RATES OF AT LEAST 1.5 INCHES PER HALF
HOUR HAVE RECENTLY BEEN MEASURED IN LAKE COUNTY. THESE LOW TOP WARM
RAIN LOW CENTROID TYPE STORMS ARE EXPECTED TO CONTINUE INTO THE
EVENING. WARM CLOUD DEPTH OF 4.5 KM IS QUITE HIGH WHICH SHOULD ALLOW
FOR WARM RAIN PROCESSES TO DOMINATE. CURRENT DEEP LAYER SHEAR OF 0-6
KM IS FAIRLY WEAK WHICH IS INHIBITING STORM ORGANIZATION BUT
LIGHTNING FLASH RATES ARE INCREASING.  BY THIS EVENING THE DEEP
SHEAR IS EXPECTED TO INCREASE WHICH MAY ALLOW STORMS TO ORGANIZE
BETTER WHICH MAY INCREASE THE SEVERE POTENTIAL. HIGH CATAGORICAL
RAIN POPS ARE ON TAP FOR TONIGHT. THE SHORT WAVES MOVES THROUGH THE
REGION EARLY FRIDAY WITH JUST A LINGER CHANCE OF SHOWERS/TSTM IN THE
MORNING BEFORE MORE TRANQUIL CONDITIONS MOVE INTO THE REGION.

&&

.LONG TERM (SAT THRU THU)...

VERY WARM SUMMER WEATHER IS EXPECTED TO CONTINUE INTO THE MIDDLE OF
NEXT WEAK AS THE UPPER LEVEL RIDGE IS EXPECTED TO BUILD OVER THE
EASTERN STATES ACCORDING THE MID RANGE ENSEMBLES OF THE GFS AND THE
SINGLE RUN THE ECMWF. LATE IN THE WEEK(THU) THE NEARLY ZONAL
WESTERLY FLOW BEGINS TO CHANGE AS A WEAK STORT WAVES DIGS SLIGHTLY
INTO THE NORTHEAST AND ALLOW A WEAK COOL FRONT TO DROP SOUTH INTO
THE REGION AND PROVIDE SOME COOLING ALONG WITH A CHANCE OF STORMS.

&&

.AVIATION (18Z-18Z)...
ANOTHER TRICKY FORECAST.  CONVECTION AROUND AND E OF KCLE WILL CONT
TO MOVE ENE THIS AFT.  BIG QUESTION IS WHEN...WHERE AND IF MORE
CONVECTION WILL FIRE TO THE W AS ANOTHER UPPER DISTURBANCE
APPROACHES FROM THE NW.  CURRENTLY QUITE A BIT OF CLOUDINESS OVER
NRN OH AND THIS WILL CERTAINLY HELP LIMIT NEW DEVELOPMENT NEXT
COUPLE HOURS.  HOWEVER...DO EXPECT NEW CONVECTION WILL FIRE OVER ERN
IN WHERE INSTABILITY IS GREATER.  IF THIS ACTIVITY DOES FORM IT WILL
TRACK E ACROSS AND NEAR TAF SITES AFT 21Z.  THUS...MOST SITES WILL
GET A TEMPO FOR A FEW HOURS OF TSRA.  STATIONARY FRONT WILL SAG FAR
ENUF S TONIGHT TO CAUSE LOWER CLOUDS TO DEVELOP LATE THIS EVE.  WILL
FORECAST MVFR CIGS AND VSBYS MOST AREAS AFT 04Z.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...FLASH FLOOD WATCH THROUGH 8 AM FRIDAY.
.PA...FLASH FLOOD WATCH THROUGH 8 AM FRIDAY

&&

SHORT TERM...REL
LONG TERM...REL
AVIATION...MRD
Hazardous weather outlook, Jul 27, 9:12 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
912 AM EDT THU JUL 27 2006

LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089-
PAZ001>003-281315-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA-
SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
912 AM EDT THU JUL 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...
NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND
NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS SLIGHT
CHANCE OF SEVERE THUNDERSTORMS OVER NORTHERN OHIO AND NORTHWEST
PENNSYLVANIA THIS AFTERNOON AND EVENING. AN UPPER LEVEL
DISTURBANCE WILL MOVE ACROSS THE REGION LATER TODAY. AS IT
APPROACHES...THUNDERSTORMS ARE EXPECTED TO REDEVELOP. A FEW OF THESE
COULD BECOME SEVERE. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL
ARE THE MAIN SEVERE WEATHER THREATS TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE WILL BE LESS THUNDERSTORM ACTIVITY ON FRIDAY... SATURDAY AND
SUNDAY BUT A LOCALLY SEVERE STORM REMAINS A POSSIBILITY. DRY
WEATHER IS EXPECTED MONDAY THROUGH WEDNESDAY BUT HOT AND HUMID
WEATHER IS EXPECTED EARLY NEXT WEEK WITH HIGH TEMPERATURES IN THE
90S AND HEAT INDEX TEMPERATURES AROUND 100.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 8:23 PM EDTSpecial Marine WarningCLE97 min
Jul 27, 10:35 PM EDTFlash Flood WarningCLELucas3 hr
Jul 28, 1:40 AM EDTFlash Flood WarningCLELake8 hr
Jul 28, 3:01 AM EDTFlash Flood WarningCLEAshtabula8 hr

Nearby

Flash Flood Warnings in Ohio, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.